Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 34, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 23, 2011, 6:50 PM EDT for Onslow County, North Carolina. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2011, 6:50 PM EDT (22:50 UTC)
- Expired
- Jun 23, 2011, 7:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
County Onslow County, NC
The radar
The Morehead City radar (KMHX), 53 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 7:20 PM EDT | TSTM WND DMG | Hubert, NC | TREE DOWN. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 2:36 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
355
WUUS52 KMHX 232250 RRA
SVRMHX
NCC133-232345-
/O.NEW.KMHX.SV.W.0034.110623T2250Z-110623T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
650 PM EDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ONSLOW COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 745 PM EDT
* AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM CATHERINE LAKE TO
HAWS RUN TO 7 MILES NORTHWEST OF HOLLY RIDGE ...OR ALONG A LINE
EXTENDING FROM 9 MILES WEST OF HALF MOON TO 11 MILES WEST OF NEW
RIVER AIR STATION TO 11 MILES NORTHWEST OF NORTH TOPSAIL BEACH TO
NORTH TOPSAIL BEACH...MOVING EAST AT 25 MPH. QUARTER SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CATHERINE LAKE...HAWS RUN...
FOLKSTONE...
HALF MOON...DIXON...
VERONA...NEW RIVER AIR STATION...
JACKSONVILLE...
KELLUM...MARINES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3446 7755 3474 7766 3496 7764 3495 7747
3488 7729 3476 7720 3463 7720 3453 7732
3444 7753
TIME...MOT...LOC 2250Z 267DEG 21KT 3478 7758 3465 7760
3457 7759 3445 7752
$$1 follow-up statement
043
WWUS52 KMHX 232316
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
716 PM EDT THU JUN 23 2011
NCC133-232345-
/O.CON.KMHX.SV.W.0034.000000T0000Z-110623T2345Z/
ONSLOW NC-
716 PM EDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CENTRAL ONSLOW COUNTY...
AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HALF MOON TO MIDWAY PARK TO SNEADS
FERRY...OR ALONG A LINE EXTENDING FROM HALF MOON TO CAMP LEJEUNE MAIN
GATE TO 8 MILES NORTHEAST OF NORTH TOPSAIL BEACH...MOVING EAST AT 25
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
HEAVY RAIN.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... PINEY GREEN...DUCK
CREEK...DEPPE AND HUBERT.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3450 7743 3452 7747 3471 7745 3472 7746
3493 7749 3492 7740 3489 7732 3488 7729
3477 7721 3478 7723 3473 7720 3463 7720
3453 7732
TIME...MOT...LOC 2316Z 267DEG 21KT 3488 7738 3473 7734
3472 7734 3457 7737
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:00 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 23, 4:00 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
400 PM EDT THU JUN 23 2011
.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE OFFSHORE THROUGH EARLY NEXT WEEK AS A
TROUGH OF LOW PRESSURE PERSISTS TO THE WEST. A BACKDOOR COLD MAY
DROP INTO NORTHERN AREAS SATURDAY NIGHT OR EARLY SUNDAY BEFORE
PUSHING BACK NORTH OF THE AREA ON MONDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
FIRSTLY...THE MHX RADAR IS NOW UP AND RUNNING AFTER THE UPGRADE TO
DUAL POL TECHNOLOGY.
MAIN FCST ISSUE FOR LATE THIS AFTN AND EVE WILL BE CHANCES FOR
SEVERE WEATHER. LEADING EDGE OF HIGH PRECIP WATER AND INSTABILITY
NOW LOCATED OVER CENTRAL NC AND WILL CONITNUE TO SHIFT EAST DURING
THE LATE AFTN/EARLY EVE. STRONG TO SEVERE STORMS ARE NOW FIRING
NEAR AND SOUTH OF RDU AND EXPECT THIS CONVECTION WILL BEGIN TO
AFFECT INLAND AREAS BY 5 OR 6 PM. STORMS WILL MAINTAIN STRENGTH
THRU SUNSET AS THEY CONT TO MOVE EAST THEN SLOWLY LOSE INTENSITY
WITH DAYTIME HEAT LOSS. SEVERE TSTM WATCH TIL 10 PM FOR ALL BUT
SOUND COUNTIES AND MARINE AREAS.
OTHERWISE ANTHR VERY WARM/MUGGY NIGHT WITH LOWS MAINLY IN THE 70S
OVRNGT.
WILL CONT TO HAVE SMOKE ISSUES FROM PENDER COUNTY AND PAINS BAY
FIRES OVRNIGHT. LOW LVL FLOW WILL CONT FROM MOSTLY SW DIR WITH
WORST SMOKE/VSBYS OVER ONSLOW...MANY AREAS FURTHER DOWNSTREAM WILL
ALSO SEE/SMELL THE SMOKE. CURRENTLY HAVE DENSE SMOKE ADVRY FOR
ONSLOW TIL 6 PM...WITH SPS FOR OTHER COUNTIES.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
VERY WARM MUGGY CONDITIONS CONTINUE ON FRIDAY. HIGHS MAY BE A DEG
OR TWO COOLER WITH SLIGHT LOWER THICKNESS VALUES BUT HEAT INDICES
WILL STILL APPROACHING 100F IN THE HIGH DEW POINT AIR. BEST CHANCES
FOR CONVECTION LOOK TO AGAIN BE TIED MAINLY TO DIURNAL CYCLE AS
ANOTHER WEAK SHORT WAVE APPROACHES FROM THE WEST DURING THE AFTN.
HAVE KEPT CHANCES AT SLIGHT FOR NOW AS TRIGGERS APPEAR TO BE WEAK
AND UNORGANIZED.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 3 PM THU...NO SIG CHANGES NEEDED TO PREVIOUS FORECAST...WITH
HIGH PRESSURE OFFSHORE AND FRONTAL BOUNDARY APPROACHING EASTERN NC
SAT AND SAT NIGHT. MODELS IN GOOD AGREEMENT WITH BOUNDARY DROPPING
SOUTHWARD INTO THE NORTHERN CWA SAT NIGHT...STALLING THEN MOVING
BACK NORTHWARD SUN. POPS ALSO NEAR CLIMO...WITH NO SIGNIFICANT
UPPER LEVEL FEATURES...AND BEST CHANCES OF SCT CONVECTION IN THE
AFTERNOON/EVENING. TEMPS NEAR CLIMO THROUGH THE PERIOD...HIGHS
NEAR 90S INLAND AND UPPER 80S ALONG THE COAST.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
/SHORT TERM THROUGH FRIDAY/...
SMOKE FROM THE PENDER COUNTY FIRE WILL CONT TO BE A PROBLEM
ESPCLY EWN AND POSS OAJ TONIGHT AND INTO FRIDAY. SW FLOW WOULD
KEEP BULK OF SMOKE AWAY FROM ISO AND PGV BUT CANT RULE IT OUT ESP
WHEN COMBINED WITH ANY LIGHT FOG THAT MIGHT DEVELOP OVRNGT. GIVEN
UNCERTAINTY HAVE MOSTLY MVFR VSBYS. SUB-VFR CONDITIONS WILL ALSO
BE LIKELY IN ANY SCTD CONVECTION INVOF THE TERMINALS THRU THE EVE
AND AGAIN TOMORROW AFTN/EVE.
/LONG TERM FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 3 PM THU...PREDOMINATE VFR CONDITIONS EXPECTED THROUGH THE
PERIOD WITH SCATTERED CONVECTION. WEAK BACKDOOR FRONT WILL
APPROACH EASTERN NC SAT NIGHT INTO EARLY SUNDAY...AND EXPECT SFC
WINDS TO VEER AND BECOME MORE W/N EARLY SUN...THEN BECOMING S/SE
SUN INTO EARLY NEXT WEEK.
&&
.MARINE...
/SHORT TERM THROUGH FRIDAY/...
WILL CONT SCA CNTRL AND SRN WTRS THRU THIS PERIOD. SEAS AT BUOY
41025 HAVE REACHED 7 FT. A BIT LOWER AS FARTHER S BUT LIKELY
FLIRTING WITH 6 FT FAR OUTER WTRS E OF LOOKOUT. WITH HIGH OFFSHORE
AND TRF INLAND WILL CONT TO HAVE DECENT GRDNT OVER THE AREA WITH
SW WINDS EXPECTED TO REMAIN SOLID 15 TO 20 KTS MOST WTRS THRU
FRIDAY. THESE PERSISTENT WINDS WILL KEEP SEAS MOSTLY 5 TO 6 FT
FAR OUTER WTRS FROM HAT S. FURTHER N SLIGHTLY LIGHTER WINDS AND
OFFSHORE FETCH WILL RESULT IN SUB SCA CONDITIONS.
/LONG TERM FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 3 PM THU...PRESSURE GRADIENT WILL REMAIN TIGHTENED FRI
NIGHT BTWN HIGH OFFSHORE AND APPROACHING FRONTAL BOUNDARY. AT THIS
TIME SCA CONDITIONS LIKELY TO CONTINUE INTO EARLY SAT MORNING. SW
WINDS 15-25KT FRI NIGHT AND SEAS 5-7FT. WINDS WILL DIMINISH
SLIGHTLY FOR SAT AND EXPECT SEAS TO SUBSIDE. A BACKDOOR FRONT WILL
LIKELY MOVE INTO THE NORTHERN WATERS AND STALL LATE SAT NIGHT INTO
EARLY SUN BEFORE RETREATING NORTH SUN AFTERNOON. WINDS WILL
TEMPORARILY SHIFT TO THE N/W NORTH OF CAPE HATTERAS AND REMAIN SW
SOUTH OF HATTERAS. EXPECT CONDITIONS TO REMAIN BELOW ADV LEVELS
SAT MORNING THROUGH TUE.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...DENSE SMOKE ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NCZ098.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR AMZ152-154-
156-158.
&&
SYNOPSIS...BTC
NEAR TERM...BTC
SHORT TERM...BTC
LONG TERM...CQD
AVIATION...BTC/CQD
MARINE...BTC/CQDHazardous weather outlook, Jun 23, 4:19 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 419 PM EDT THU JUN 23 2011 NCZ079-242030- GREENE- 419 PM EDT THU JUN 23 2011 ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING. A FEW COULD PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY HAVE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-090-091-242030- MARTIN-PITT-DUPLIN-LENOIR- 419 PM EDT THU JUN 23 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING. A FEW COULD PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY HAVE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-242030- ONSLOW- 419 PM EDT THU JUN 23 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... ...DENSE SMOKE ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. DENSE SMOKE ADVISORY. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING. A FEW COULD PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY HAVE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ092>095-242030- JONES-CRAVEN-PAMLICO-CARTERET- 419 PM EDT THU JUN 23 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SEVERE THUNDERSTORM WATCH. SMOKE IS EXPECTED ACROSS THE REGION AGAIN TODAY WITH LOCALLY REDUCED VISIBILITIES. SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT WITH LOCALLY STRONG WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY HAVE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ046-047-081-242030- TYRRELL-MAINLAND DARE-MAINLAND HYDE- 419 PM EDT THU JUN 23 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING. A FEW COULD PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY HAVE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ080-242030- BEAUFORT- 419 PM EDT THU JUN 23 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING. A FEW COULD PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY HAVE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ045-242030- WASHINGTON- 419 PM EDT THU JUN 23 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING. A FEW COULD PRODUCE DAMAGING WINDS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY HAVE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-242030- OUTER BANKS DARE- 419 PM EDT THU JUN 23 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY...A FEW MAY HAVE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-242030- OUTER BANKS HYDE- 419 PM EDT THU JUN 23 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT FRIDAY... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 23, 6:17 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
617 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 2 S WOODLAND ACRES 35.78N 77.06W
06/23/2011 MARTIN NC TRAINED SPOTTER
TREE LIMBS DOWN UP TO 2 INCHES. QUARTER SIZE HAIL.
&&
EVENT NUMBER MHX1100304
JSCHULZSpecial weather statement, Jun 23, 6:21 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
621 PM EDT THU JUN 23 2011
NCZ090-098-232315-
DUPLIN-ONSLOW-
621 PM EDT THU JUN 23 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS DUPLIN AND ONSLOW
COUNTIES THROUGH 715 PM EDT...
AT 621 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 15 MILES WEST OF HOLLY RIDGE...OR ABOUT 15 MILES
NORTH OF HAMPSTEAD...MOVING EAST AT 35 MPH.
SOME LOCATIONS IMPACTED INCLUDE...HAWS RUN...VERONA...AND...DIXON...
NEW RIVER AIR STATION...CAMP LEJEUNE MAIN GATE...AND...MIDWAY PARK...
PINEY GREEN...HUBERT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3448 7758 3471 7768 3472 7769 3495 7752
3484 7726 3467 7717 3459 7732 3457 7736
3457 7737 3456 7737 3446 7755 3447 7757
TIME...MOT...LOC 2221Z 249DEG 30KT 3458 7777
27Special weather statement, Jun 23, 6:25 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
625 PM EDT THU JUN 23 2011
NCZ044-079-091>093-232300-
CRAVEN-GREENE-JONES-LENOIR-PITT-
625 PM EDT THU JUN 23 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS JONES...CRAVEN...LENOIR...
PITT AND GREENE COUNTIES THROUGH 700 PM EDT...
AT 625 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A
LINE EXTENDING FROM WINTERVILLE TO QUINERLY TO WYSE FORK...OR ALONG A
LINE EXTENDING FROM WINTERVILLE TO 7 MILES SOUTH OF AYDEN TO 6 MILES
EAST OF KINSTON...MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3533 7749 3559 7756 3562 7734 3562 7719
3553 7716 3551 7718 3549 7717 3542 7719
3538 7711 3521 7706 3512 7764
TIME...MOT...LOC 2225Z 244DEG 39KT 3555 7741 3538 7736
3525 7746
27Local storm report, Jun 23, 6:26 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
626 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 2 WSW INSTITUTE 35.34N 77.75W
06/23/2011 E60 MPH LENOIR NC TRAINED SPOTTER
&&
EVENT NUMBER MHX1100305
JSCHULZLocal storm report, Jun 23, 6:33 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
633 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG 4 WNW KINSTON 35.30N 77.66W
06/23/2011 LENOIR NC FIRE DEPT/RESCUE
POWERLINES DOWN ON RIDGEWOOD DR. TIME ESTIMATED FROM
RADAR
&&
EVENT NUMBER MHX1100306
JSCHULZLocal storm report, Jun 23, 6:49 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
649 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG JAMESVILLE 35.81N 76.90W
06/23/2011 MARTIN NC EMERGENCY MNGR
MULTIPLE TREES DOWN. HAIL REPORTED... BUT SIZE UNKNOWN.
TREES ALSO DOWN IN BEARGRASS.
&&
EVENT NUMBER MHX1100307
BTCThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:33 PM EDT | Special Weather Statement | MHX | Beaufort | 57 min |
| Jun 22, 8:34 PM EDT | Dense Smoke Advisory | MHX | 21 hr | |
| Jun 22, 8:46 PM EDT | Special Weather Statement | MHX | Jones | 44 min |
| Jun 22, 9:24 PM EDT | Special Weather Statement | MHX | Craven | 36 min |
| Jun 22, 10:03 PM EDT | Special Weather Statement | MHX | Beaufort | 42 min |
| Jun 23, 4:12 PM EDT | Special Weather Statement | MHX | Onslow | 63 min |
| Jun 23, 4:47 PM EDT | Special Marine Warning | MHX | 58 min | |
| Jun 23, 4:57 PM EDT | Special Weather Statement | MHX | Onslow | 63 min |
| Jun 23, 4:58 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Pitt | 62 min |
| Jun 23, 5:25 PM EDT | Special Weather Statement | MHX | Duplin | 50 min |
| Jun 23, 5:27 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Pitt | 49 min |
| Jun 23, 5:49 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Lenoir | 38 min |
| Jun 23, 6:00 PM EDT | Special Weather Statement | MHX | Duplin | 45 min |
| Jun 23, 6:01 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Washington | 59 min |
| Jun 23, 6:05 PM EDT | Dense Smoke Advisory | MHX | 14 hr | |
| Jun 23, 6:21 PM EDT | Special Weather Statement | MHX | Onslow | 54 min |
| Jun 23, 6:25 PM EDT | Special Weather Statement | MHX | Pitt | 35 min |
| Jun 23, 6:41 PM EDT | Special Marine Warning | MHX | 64 min | |
| Jun 23, 6:50 PM EDT | Severe Thunderstorm Warning | MHX | Dare, Hyde, Tyrrell, Washington | 55 min |
| Jun 23, 7:02 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Hyde, Pamlico, Washington | 58 min |
| Jun 23, 7:04 PM EDT | Special Weather Statement | MHX | Jones | 41 min |
| Jun 23, 7:11 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Jones, Onslow, Pamlico | 49 min |
| Jun 23, 7:28 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Jones, Onslow | 47 min |
| Jun 23, 7:29 PM EDT | Special Marine Warning | MHX | 2 hr | |
| Jun 23, 7:34 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.